Alert archive / Tennessee / Flood Watches in 2016
Flood Watch 1, NWS Morristown, TN
NWS Morristown, TN issued this flood watch at Feb 15, 2016, 11:30 AM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 15, 2016, 12:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2016, 11:30 AM EST (16:30 UTC)
- In effect from
- Feb 15, 2016, 12:00 PM EST
- Expired
- Feb 16, 2016, 3:26 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- None
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.5 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 493 m²/s²
- 0-3 km storm-relative helicity
- 668 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flood watch went out at Feb 15, 10:36 AM EST, 54 minutes earlier.
Area forecast discussion, Feb 15, 10:36 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1036 AM EST MON FEB 15 2016
.DISCUSSION...LARGE ARCTIC HIGH ALONG EAST COAST IS BEGINNING TO
LOSE ITS GRIP OVER THE EASTERN TN VALLEY AS A STATIONARY FRONT OVER
THE SOUTHEAST STATES BRINGS WARM AIR OVER THE BOUNDARY INTO TN AND
APPROACHING VA NOW. TEMPERATURES HAVE WARMED TO FREEZING OR JUST
ABOVE ACROSS ALMOST ALL OF EAST TENNESSEE AND PARTS OF SOUTHWEST
VIRGINIA AT 1000 AM. HOWEVER A FEW POCKETS OF SUB FREEZING
TEMPERATURES PERSIST OVER THE NORTHERN CUMBERLAND PLATEAU
COUNTIES...EXTREME NORTHEAST TN AND SOUTHWEST VA WHERE COLD AIR
DRAINAGE CONTINUES. EXPECTING ALL AREAS TO GO ABOVE FREEZING AROUND
17-18Z. EXPIRED ADVISORY AND CANCELLED A FEW COUNTIES IN THE
WARNING IN THE CENTRAL VALLEY BUT MELTING WILL STILL BE A TRAVEL
CONCERN NEXT FEW HOURS. AS SURFACE LOW ALONG FRONT IN LA MOVES EAST
NORTHEAST ALONG STATIONARY FRONT THIS AFTERNOON AND THEN ACROSS
FORECAST AREA TONIGHT PERIODS OF RAIN WILL CONTINUE WITH SOME
LOCALIZED FLOODING DUE TO MELTING SNOW AND ICE POSSIBLE ALONG THE
PLATEAU AND NORTHERN TN VALLEY INTO SW VIRGINIA WHERE HEAVIEST
PRECIPITATION FELL THIS MORNING. WINDS EXPECTED TO INCREASE ACROSS
THE HIGHER ELEVATIONS AND FOOTHILLS TOO LATE THIS AFTERNOON AND
TONIGHT. A HIGH WIND WARNING MAY BE NEEDED TONIGHT FOR THESE AREAS.
UPDATED ZONES FOR ADVISORY AND WARNING CHANGES AND ALSO DROPPED
SNOW AND OTHER WINTER PRECIPITATION TYPES EXCEPT FOR EXTREME NORTHEAST.
ADJUSTED TEMPERATURES AND DEW POINTS TOO.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 39 53 38 / 90 100 60 50
KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 36 48 35 / 90 100 60 60
OAK RIDGE, TN 44 36 47 35 / 100 100 70 60
TRI CITIES AIRPORT, TN 43 36 42 32 / 90 100 60 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WARNING UNTIL NOON EST TODAY FOR CAMPBELL-CLAIBORNE-
HANCOCK-HAWKINS-JOHNSON-MORGAN-NORTHWEST CARTER-NORTHWEST
GREENE-SCOTT TN-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-
UNICOI-WASHINGTON TN.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS.
WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR BLOUNT SMOKY MOUNTAINS-
COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
VA...WINTER STORM WARNING UNTIL NOON EST TODAY FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
TDHazardous weather outlook, Feb 15, 4:05 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EST MON FEB 15 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 405 AM EST MON FEB 15 2016 /305 AM CST MON FEB 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A STORM SYSTEM WILL CONTINUE TO BRING A MIXED BAG OF PRECIPITATION TO THE AREA THIS MORNING...WITH THE MAIN IMPACTS ACROSS THE NORTHERN VALLEY...NORTHERN CUMBERLAND PLATEAU...SMOKY MOUNTAINS...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA. THE PRECIPITATION IS EXPECTED TO BE ALL RAIN BY THIS AFTERNOON. HEAVY RAIN LATER TODAY AND TONIGHT MAY BRING FLOODING TO SOME NORMALLY FLOOD PRONE AREAS. IN ADDITION...STRONG AND GUSTY WINDS CAN BE EXPECTED TODAY INTO TONIGHT ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER FAST MOVING SYSTEM WILL ENTER THE REGION LATER TUESDAY AFTERNOON WITH IMPACT THROUGH WEDNESDAY MORNING. HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE MAY SEE A LIGHT SNOWFALL ACCUMULATION ON THE ORDER OF 1-2 INCHES DUE TO THE POSSIBILITY OF LIGHT SNOW CONTINUING THROUGH THE DAY WEDNESDAY AND EVEN INTO THE EVENING AS NORTHWEST WINDS RISE OVER THE TERRAIN. A DUSTING IS POSSIBLE ACROSS VALLEY LOCATIONS IN SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE LATER TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING BEFORE THE LIGHT SNOW ENDS. .SPOTTER INFORMATION STATEMENT... WINTER WEATHER PRECIPITATION REPORTS WILL BE APPRECIATED THIS MORNING. SNOWFALL REPORTS MAY BE NEEDED TUESDAY INTO WEDNESDAY MORNING.
In the hours before
Local storm report, Feb 15, 9:39 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
939 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM SNOW TAZEWELL 36.46N 83.58W
02/15/2016 E5.0 INCH CLAIBORNE TN PUBLIC
&&Local storm report, Feb 15, 9:41 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
941 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW ROSE HILL 36.69N 83.29W
02/15/2016 E7.0 INCH LEE VA PUBLIC
&&Local storm report, Feb 15, 9:46 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW COEBURN 36.95N 82.47W
02/15/2016 E4.0 INCH WISE VA PUBLIC
&&Local storm report, Feb 15, 9:47 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
947 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW JOHNSON CITY 36.33N 82.37W
02/15/2016 E5.0 INCH WASHINGTON TN PUBLIC
&&Local storm report, Feb 15, 10:12 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1012 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW MORRISTOWN 36.21N 83.30W
02/14/2016 M1.4 INCH HAMBLEN TN OFFICIAL NWS OBS
0430 PM SNOW BEAN STATION 36.34N 83.28W
02/14/2016 E2.0 INCH GRAINGER TN PUBLIC
VIA SOCIAL MEDIA
0506 PM SNOW LA FOLLETTE 36.37N 84.13W
02/14/2016 E4.0 INCH CAMPBELL TN PUBLIC
0530 PM SNOW 2 NW MORRISTOWN 36.24N 83.32W
02/14/2016 M2.5 INCH HAMBLEN TN COCORAHS
0608 PM SNOW GREENEVILLE 36.17N 82.82W
02/14/2016 E3.0 INCH GREENE TN NEWSPAPER
THE GREENEVILLE SUN
0610 PM SNOW 9 NNW SHARPS CHAPEL 36.46N 83.87W
02/14/2016 E4.0 INCH CLAIBORNE TN PUBLIC
PUBLIC REPORT VIA BROADCAST MEDIA
0613 PM SNOW LUTTRELL 36.21N 83.74W
02/14/2016 M3.0 INCH UNION TN TRAINED SPOTTER
0632 PM SNOW ONEIDA 36.50N 84.51W
02/14/2016 M4.0 INCH SCOTT TN TRAINED SPOTTER
0700 PM SNOW BLOUNTVILLE 36.53N 82.33W
02/14/2016 M2.0 INCH SULLIVAN TN OFFICIAL NWS OBS
TRI-CITIES REGIONAL AIRPORT
0800 PM SNOW 6 NW JOHNSON CITY 36.39N 82.44W
02/14/2016 M3.2 INCH WASHINGTON TN COCORAHS
0820 PM SNOW ABINGDON 36.71N 81.97W
02/14/2016 E1.5 INCH WASHINGTON VA 911 CALL CENTER
0820 PM SNOW GATE CITY 36.64N 82.58W
02/14/2016 E3.0 INCH SCOTT VA 911 CALL CENTER
0820 PM SNOW WISE 36.98N 82.58W
02/14/2016 E2.5 INCH WISE VA 911 CALL CENTER
0820 PM SNOW LEBANON 36.90N 82.08W
02/14/2016 E2.0 INCH RUSSELL VA 911 CALL CENTER
0820 PM SNOW NICKELSVILLE 36.75N 82.42W
02/14/2016 E4.5 INCH SCOTT VA 911 CALL CENTER
0908 PM SNOW JONESVILLE 36.69N 83.12W
02/14/2016 M3.6 INCH LEE VA TRAINED SPOTTER
0422 AM SNOW GREENEVILLE 36.17N 82.82W
02/15/2016 E2.0 INCH GREENE TN TRAINED SPOTTER
0700 AM SNOW 3 SW JELLICO 36.55N 84.17W
02/15/2016 M5.0 INCH CAMPBELL TN OTHER FEDERAL
ARMY CORP OF ENGINEERS
0730 AM SNOW BRISTOL TN 36.57N 82.20W
02/15/2016 M4.0 INCH SULLIVAN TN BROADCAST MEDIA
MEASURED AT WCYB
0750 AM SNOW MOUNTAIN CITY 36.47N 81.81W
02/15/2016 E6.0 INCH JOHNSON TN BROADCAST MEDIA
0845 AM SNOW 1 SSW COLONIAL HEIGHTS 36.47N 82.52W
02/15/2016 M5.0 INCH SULLIVAN TN TRAINED SPOTTER
0910 AM SNOW EWING 36.63N 83.43W
02/15/2016 M5.0 INCH LEE VA TRAINED SPOTTER
0920 AM SNOW TAZEWELL 36.46N 83.58W
02/15/2016 E5.0 INCH CLAIBORNE TN PUBLIC
0930 AM SNOW JONESBOROUGH 36.29N 82.48W
02/15/2016 E3.0 INCH WASHINGTON TN PUBLIC
3 TO 4 INCHES IN AND AROUND JONESBOROUGH
0930 AM SNOW ROGERSVILLE 36.41N 83.01W
02/15/2016 E4.0 INCH HAWKINS TN PUBLIC
0935 AM SNOW ROSE HILL 36.69N 83.29W
02/15/2016 E7.0 INCH LEE VA PUBLIC
0945 AM SNOW JOHNSON CITY 36.33N 82.37W
02/15/2016 E5.0 INCH WASHINGTON TN PUBLIC
0945 AM SNOW COEBURN 36.95N 82.47W
02/15/2016 E4.0 INCH WISE VA PUBLIC
&&Local storm report, Feb 15, 10:25 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 AM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW EMORY-MEADOW VIEW 36.77N 81.85W
02/15/2016 E4.0 INCH WASHINGTON VA PUBLIC
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:50 AM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 8 hr |
| Feb 15, 11:03 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 52 hr |
| Feb 15, 12:15 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 16 hr |
| Feb 15, 3:03 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 117 min |
Nearby
Flood Watches in Tennessee, 2016Flood Watches in Virginia, 2016Flood Watches in North Carolina, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.